Document Detail


Bolus fluorouracil induced syncope and pulseless ventricular tachycardia: a case report.
MedLine Citation:
PMID:  21607046     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
5-fluorouracil is an anti-cancer drug commonly used in oncology practice. Typical side effects are myelosupression, nausea, vomiting, diarrhea and stomatitis. Cardiotoxicity is the other toxicity. Cardiac side effects are ST segment changes, rhythm abnormalities, supraventricular and ventricular dysrhytmias. Pulseless ventricular tachycardia and ventricular fibrillation releated with bolus fluorouracil were not detected in the literature. Here we discussed a 46 year-old male patient that has no known cardiac history. After bolus fluorouracil administration, syncope and pulseless ventricular tachycardia developed in this patient. There are a few explanations about the cardiotoxicity of fluorouracil. One of these is the effect on nitric oxide. It causes a reduction in the levels of endothelial NO and this leads coronary vasospasm. Another explanation is protein kinase C mediated vasospasm. In animal studies toxic myocarditis like lesions were detected with fluorouracil infusions. Finally both myocardit and vasospasm may lead cardiac problems like sudden cardiac deaths. Bolus 5-fluorouracil is as cardiotoxic as 5-fluorouracil infusion and we must be careful about the arrhytmia after the bolus administration.
Authors:
E Fidan; S Fidan; B Yildiz; I Durmus; H Kavgaci; F Ozdemir; F Aydin
Related Documents :
22286576 - Recovery of infarcted myocardium in an in vivo experiment.
22386286 - A randomized, multicenter, single-blinded trial comparing paclitaxel-coated balloon ang...
8066986 - Effects of halothane, enflurane, and isoflurane on supraventricular and ventricular rat...
1253366 - Lysosomes in myocardial infarction: studies by means of cytochemistry and subcellular f...
2252706 - Novacor left ventricular assist filling and ejection in the presence of device complica...
22244516 - Outcomes in young south asian canadians after acute myocardial infarction.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Hippokratia     Volume:  15     ISSN:  1790-8019     ISO Abbreviation:  Hippokratia     Publication Date:  2011 Jan 
Date Detail:
Created Date:  2011-05-24     Completed Date:  2011-07-14     Revised Date:  2013-05-29    
Medline Journal Info:
Nlm Unique ID:  101296613     Medline TA:  Hippokratia     Country:  Greece    
Other Details:
Languages:  eng     Pagination:  93-5     Citation Subset:  -    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Atypical hemolytic-uremic syndrome (HUS) with recovery after a long-lasting anuria: a case report.
Next Document:  Design and evaluation of self-nanoemulsifying drug delivery system of flutamide.